MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-01
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complete event site name: (b)(6) hospital.The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that after inserting the intra-aortic balloon (iab), the physician had a question about the radiopaque tip and what lies beyond the distal tip on the iab.He described seeing what appeared to be a "shadow" beyond the tip and was concerned that there might be an issue with the iab.A facetime call was made to see the fleuro screen and the getinge representative was able to observe the darker radiopaque tip.The getinge representative also saw a lighter shade beyond the tip that appeared to be in the same shape and diameter.It was advised that there was a small piece beyond radiopaque tip that concludes the distal end, but it was not radiopaque and that "shading" beyond the tip was not something often seen.Several minutes later, the physician called back to report that they had opened another mega 40cc iab and placed it under fleuroscopy before inserting into the patient.They saw the same darkened shadow beyond the distal radiopaque tip and felt more comfortable that the first iab was okay to use and decided to leave it in the patient.They also questioned at that point if their fleuro device was causing the issue.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Additional information: describe event or problem.Initial reporter full name: dr.(b)(6).Device evaluation: the product was returned with the membrane completely unfolded and traces of blood on the exterior of the catheter and between the catheter and the sheath.The returned sheath was over the catheter and partially covering the rear portion of the balloon.A kink was found on the catheter tubing approximately 34.8cm from iab tip.Visual examination confirmed that both tip and rear markers were in place per specification.The returned device was inspected and found to have tantalum markers in place per specification.We are unable to determine the cause of the reported complaint since we cannot mimic the clinical setting or patient anatomy.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).
 
Event or Problem Description
It was reported that after inserting the intra-aortic balloon (iab), the physician had a question about the radiopaque tip and what lies beyond the distal tip on the iab.He described seeing what appeared to be a "shadow" beyond the tip and was concerned that that there might be an issue with the iab.A facetime call was made to see the fleuro screen and the getinge representative was able to observe the darker radiopaque tip.The getinge representative also saw a lighter shade beyond the tip that appeared to be in the same shape and diameter.It was advised that there was a small piece beyond radiopaque tip that concludes the distal end, but it was not radiopaque and that "shading" beyond the tip was not something often seen.Several minutes later, the physician called back to report that they had opened another mega 40cc iab and placed it under fleuroscopy before inserting into the patient.They saw the same darkened shadow beyond the distal radiopaque tip and felt more comfortable that the first iab was okay to use and decided to leave it in the patient.They also questioned at that point if their fleuro device was causing the issue.The iab was in use for approximately seven days.There was no patient harm or adverse event reported.

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key17356582
Report Number2248146-2023-00459
Device Sequence Number6016849
Product Code DSP
UDI-Device Identifier10607567107974
UDI-Public10607567107974
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model Number0684-00-0295-01
Device Catalogue Number0684-00-0293
Device Lot Number3000282645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age75 YR
Patient SexMale
Patient Weight117 KG